MAUDE Adverse Event Report: BECTON DICKINSON TRAY SPN WHIT25G3.5 L/B-D/E PLAST DRAPE-; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON TRAY SPN WHIT25G3.5 L/B-D/E PLAST DRAPE-; ANESTHESIA CONDUCTION KIT
Catalog Number 405671
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: (b)(4) lot#: 0001536091, 0001537529 it was reported by the customer reported i am writing regarding spinal trays having medication not working during procedures.Patient is feeling pain.Verbatim: rcc received a complaint via email.Email(s) attached.I am writing regarding spinal trays having medication not working during procedures.Patient is feeling pain.Item# 405671 (bf405671) lot# 0001536091 lot# 0001537529.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation and additional information: following the submission of the initial mdr, additional information was obtained: section b: updated with the additional information received.Section b: adverse event type changed to reflect the serious injury as well.Section h: type of reportable event changed to serious injury.Annex f code updated.Device evaluation: no samples or photos received for investigation.A device history review was performed for lot 0001536091, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.The sterilization release record was reviewed for the finished good trays, the requirements for it's release were met.Based on the investigation results, no manufacturing related defects could be identified and therefore, a cause for the reported incident could not be determined.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.We have notified the supplier of this incident.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Additional information: follow-up: customer response on (b)(6) 2024: 1) please provide date of event? i do not have an event date to provide 2) any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? i do not have photos to supply.I did just send it 4 samples to bd which will go out today.3) did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? yes, this happened during patient use.Dr used one tray, then a second but the patient felt pain.Patient then had to be put under anesthesia.Customer response on (b)(6) 2024: 1) were you able to complete the procedures using a different vial of medication? tried two trays and both medications did not work - patient then underwent anesthesia.2) if not, did you need to revert to general anesthesia? yes - see above.3) were the procedures completed? yes.4) please provide date of event? unavailable.5) any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? a label was sent to us yesterday and will ship today.Sending 4 samples to you.6) did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? there was no death or injury.Case was completed using anesthesia.

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E PLAST DRAPE-
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18751784
Report Number1625685-2024-00021
Device Sequence Number15034949
Product Code CAZ
UDI-Device Identifier00382904056711
UDI-Public(01)00382904056711
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number405671
Device Lot Number0001536091
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown